Epidemic spreading on contact networks with adaptive weights

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

39 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)133-139
Journal / PublicationJournal of Theoretical Biology
Volume317
Publication statusPublished - 1 Jan 2013

Abstract

The heterogeneous patterns of interactions within a population are often described by contact networks, but the variety and adaptivity of contact strengths are usually ignored. This paper proposes a modified epidemic SIS model with a birth-death process and nonlinear infectivity on an adaptive and weighted contact network. The links' weights, named as 'adaptive weights', which indicate the intimacy or familiarity between two connected individuals, will reduce as the disease develops. Through mathematical and numerical analyses, conditions are established for population extermination, disease extinction and infection persistence. Particularly, it is found that the fixed weights setting can trigger the epidemic incidence, and that the adaptivity of weights cannot change the epidemic threshold but it can accelerate the disease decay and lower the endemic level. Finally, some corresponding control measures are suggested. © 2012 Elsevier Ltd.

Research Area(s)

  • Adaptivity, Birth-death process, Epidemic dynamics, Stability, Weighted network

Citation Format(s)

Epidemic spreading on contact networks with adaptive weights. / Zhu, Guanghu; Chen, Guanrong; Xu, Xin-Jian; Fu, Xinchu.

In: Journal of Theoretical Biology, Vol. 317, 01.01.2013, p. 133-139.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review